Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 254, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Oct 10, 2021, 11:28 PM CDT for 6 counties in Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2021, 11:28 PM CDT (04:28 UTC)
- Expired
- Oct 11, 2021, 12:15 AM CDT
- In force
- 47 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Delta County, TX, Hopkins County, TX, Hunt County, TX, Lamar County, TX, Rains County, TX, Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 167 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 10, 6:13 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1814 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1524 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 11.2
The text
As transmitted.
556
WUUS54 KFWD 110428
SVRFWD
TXC119-223-231-277-379-467-110515-
/O.NEW.KFWD.SV.W.0254.211011T0428Z-211011T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
1128 PM CDT Sun Oct 10 2021
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Southeastern Hunt County in north central Texas...
Northwestern Van Zandt County in north central Texas...
Hopkins County in north central Texas...
Rains County in north central Texas...
Southeastern Lamar County in north central Texas...
Delta County in north central Texas...
* Until 1215 AM CDT.
* At 1126 PM CDT, severe thunderstorms were located along a line
extending from near Paris to near Wills Point, moving east at 40
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Paris, Sulphur Springs, Commerce, Canton, Wills Point, Grand
Saline, Cooper, West Tawakoni, Blossom, Edgewood, Emory, East
Tawakoni, Cumby, Como, Campbell, Deport, Fruitvale, Cooper Lake
Park Doctors Creek, Cooper Lake Park South Sulphur and Lake
Tawakoni State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 200 AM CDT for north central
Texas.
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3296 9531 3296 9566 3272 9564 3268 9559
3254 9560 3255 9607 3311 9604 3388 9549
3389 9532
TIME...MOT...LOC 0426Z 251DEG 31KT 3364 9550 3269 9598
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Stalley1 follow-up statement
508
WWUS54 KFWD 110510
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
1210 AM CDT Mon Oct 11 2021
TXC119-223-231-277-379-467-110520-
/O.EXP.KFWD.SV.W.0254.000000T0000Z-211011T0515Z/
Hunt TX-Van Zandt TX-Hopkins TX-Rains TX-Lamar TX-Delta TX-
1210 AM CDT Mon Oct 11 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HUNT...
NORTHWESTERN VAN ZANDT...HOPKINS...RAINS...SOUTHEASTERN LAMAR AND
DELTA COUNTIES WILL EXPIRE AT 1215 AM CDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.
A Tornado Watch remains in effect until 200 AM CDT for north central
Texas.
LAT...LON 3296 9531 3296 9566 3272 9564 3268 9559
3254 9560 3255 9607 3311 9604 3388 9549
3389 9532
TIME...MOT...LOC 0510Z 251DEG 31KT 3376 9509 3281 9558
$$
StalleyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 10, 5:43 PM CDT, 5 hours 45 minutes earlier.
Area forecast discussion, Oct 10, 5:43 PM CDT, 5 hours 45 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 543 PM CDT Sun Oct 10 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Through Monday/ ...Significant Severe Weather Expected This Evening... A vigorous mid-level trough is on track timing-wise as strong kinematics and DPVA lift east with 150 kt cyclonically curved upper jet maximum moving over NW TX/W OK by 9-10 pm. At the surface, a frontal surface low was situated between Childress and Abilene, with a strong cold front surging southeast from the Panhandles and South Plains into the Big Country and NW TX. A surface dryline extended south-southwest from the frontal low to just west of Abilene/San Angelo. East of this feature, dew point temperatures were in the 60s across the entire CWA with even richer values in the lower 70s surging into eastern Central and E TX. Current temperatures from the upper 80s to middle 90s were correlating with this low level moisture surge for MLCAPE to between 1500-2000 J/KG with CINH lessening to below 100 J/KG as of 5 pm. Mid-level lapse rates weren't overly steep, but sufficient enough (between 6.5-7 deg C/km) to maintain deep updrafts when thunderstorms initiate by or possibly just before 7 pm CDT across far western parts of the CWA. All things said within that synopsis, the forecast still remains intact, though we'll be watching areas near the US-281 corridor closer for possible earlier initiation between 6-7 pm. It's all a timing deal here, but once both convergence ahead of the surface low, dryline, and cold front coincide and juxtapose with the increasing large-scale ascent aloft, strong to severe storms should un-zipper along the features as the dry air within the residual elevated mixed layer on the 21z special FWD sounding rapidly moistens and begins cooling and saturating. With strong SW winds aloft backing quickly southerly at 850mb, then southeast within the boundary layer, there is good low-level curvature in the lower 1-3 km, though LCLs may not be as ideal until you get into richer low-level moisture along and east of I-35. Bottom line, damaging winds with a fast-moving squall line or even QLCS looks likely with the strong crosswind component of the continually veering mid-level flow, along with the possibility of a few brief tornadoes. We should remain capped enough well in advance of the line to limit discrete supercells and more significant tornadoes, though areas north of HWY 380 to the Red River would be the most likely candidates to see a discrete storm or two, especially by nightfall with an increasing LLJ/warm advection near 50 kts just in advance of the cold front. Though some larger hail to possibly quarter or half dollar size is possible, the steeper mid-level lapse rates and greater hail production area aloft will remain north of our area. As for timing windows, this will be a VERY progressive event with most locations only seeing a 1-2 hour severe weather window before gusty west, then northwest winds 15-20 mph draw in behind the fast-moving cold front. I look for areas between US-281 and I-35/35W to be in the 7-9 pm time frame, I-35 corridor in the 9-11 time frame, the areas further east from 10 or 11 pm, through 2 or 3 am. Cooler and breezy conditions in the 50s and 60s will greet most Monday morning, then some clearing and partial sunshine should help highs rebound into the upper 70s to mid 80s. Also, please prepare now and be ready to take safety tonight and do not get hung on severity, as that's not in question. What I have noticed a lot of folks getting hung up on "Which SPC risk area am I in?" and having that drive their awareness and preparation. That's not the important thing here. Please DO NOT do so and regardless of whether you are in an Enhanced, Slight, or Marginal Risk, have your severe weather plan in place and where you plan to shelter when things go bad. Though the greatest coverage of severe weather is expected to be along/N of I-20, any storms that happen will be capable of producing all modes of severe weather, including a few tornadoes. 05/Marty && .LONG TERM... /Issued 241 PM CDT Sun Oct 10 2021/ /Monday Night through Next Weekend/ The extended portion of the forecast features daily rain/storm chances through Friday followed by a nice, dry, and cooler weekend. As the Sunday night storm system continues to lift to the northeast, another strong upper-level trough will move from the west into the Four Corners region. At the surface, a warm frontal boundary will begin to lift northward from the Texas Coast, bringing another surge of moisture into North and Central TX. Scattered showers and storms will be possible during the day on Tuesday. Severe weather appears low at this time, but we can't rule out a few strong storms. Precipitation chances will increase Tuesday night through Thursday as strong/large scale ascent and deeper moisture increases across our region. Most guidance agrees that the southwesterly flow in the wake of the upper low will allow the surface cold front to weaken and stall just to our west Wednesday and Thursday. Pacific moisture is expected to be advected into Texas associated with Tropical Depression 16 over the Eastern Pacific. Models also suggest that we will positioned under the divergence and ascent entrance region of the jet. As we bring all these pieces together into a conceptual model, we notice that it matches the Pacific- Texas PREs (Predecessor Rain Events) pattern. What this means is that convection over Texas will likely be enhanced provided that low-level moisture is also available. Forecast PWs in the 1.6-2.5" range depicts that low level moisture will reside over the region. With that in mind...confidence is increasing that there will be periods of heavy rainfall as a large band of rain oriented NE-SW develops along and ahead of the cold front during this time period. It is still too early to pinpoint the exact location of the heaviest precipitation, but it appears that the majority of the region will receive rainfall totals between 1-3 inches. If the forecast continues to follow this pattern, we could see some locations receiving significantly higher rainfall amounts. We will continue to refine the details in the upcoming days, but it important to highlight the potential for some flooding concerns later in the week. The cold front will finally push through our area on Friday bringing cooler and drier air into the weekend. Tuesday through Thursday's temperatures will range from the upper 70s to upper 80s due to rain chances and clouds, but next weekend highs will stay in the 70s! Sanchez && .AVIATION... /NEW/ /00z TAFs/ Challenges continue to be timing a strong storm system and cold front now moving out over the Southern Plains, and strong to severe TSRA associated with FROPA later this evening. Very little change is expected from the 18z TAF set on all these timing issues, though I may need to make western D10 terminals speed up closer to 02z for arrival of FROPA/+TSRA, while maintaining a more 03z-04z window for eastern terminals. In advance of this FROPA, strong SSE winds 15-20 knots with a few gusts up to 30 kts will remain possible through time of FROPA, as a 40-50kt LLJ develops by 03z. Though cigs will remain VFR, very brief IFR/MVFR conditions may occur for up to an hour with the the peak of a line of TSRA moving E across the I-35 corridor. Afterward, winds will shift W 15-20 kts creating some crosswind issues on wet runways for a few hours between 03z-06z at DFW and DAL, before shift NW toward 12z Monday. Beyond 12z Monday, VFR NW winds 10-15 kts before 18z, becoming N/NE less than 10 knots beyond as broad surface high pressure builds in from the north. 05/ && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 62 83 64 86 72 / 90 0 5 60 40 Waco 60 83 65 87 73 / 80 0 5 40 20 Paris 62 79 58 82 70 / 90 0 5 50 30 Denton 57 83 59 85 68 / 90 0 5 60 50 McKinney 60 82 60 84 71 / 90 0 5 60 40 Dallas 64 83 66 87 74 / 90 0 5 50 40 Terrell 60 82 60 86 70 / 90 0 5 50 20 Corsicana 62 83 65 87 72 / 90 0 10 40 20 Temple 60 85 66 87 72 / 90 0 5 40 20 Mineral Wells 56 83 60 86 68 / 80 0 5 50 50 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Oct 10, 10:35 PM CDT, 53 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Fort Worth TX 1035 PM CDT Sun Oct 10 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1035 PM CDT Sun Oct 10 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Overnight. A line of strong to severe storms will continue moving rapidly to the east across areas primarily east of a line from Bonham, to Dallas, to Waco and Temple through 3 AM CDT. Some storms may be severe with damaging winds and small hail. A few brief, spin-up tornadoes remain possible within this line of storms. This line of severe storms should exit out of far eastern parts of North and Central Texas before sunrise Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Storm chances return late Tuesday and continue through the end of the week. Some strong storms will be possible along with locally heavy rain. More details regarding the Tuesday through Friday activity should become known by early in the work week. .SPOTTER INFORMATION STATEMENT... Limited spotter activation will remain possible across eastern portions of North and Central Texas into the early pre-dawn hours.
In the hours before
Local storm report, Oct 10, 8:24 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
824 PM CDT SUN OCT 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND GST 4 NNW BOWIE 33.61N 97.88W
10/10/2021 M60 MPH MONTAGUE TX TRAINED SPOTTER
60 MPH WIND GUST REPORTED ON HWY 81.
&&Local storm report, Oct 10, 8:25 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
825 PM CDT SUN OCT 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND GST MINERAL WELLS 32.82N 98.08W
10/10/2021 M60 MPH PALO PINTO TX ASOS
MINERAL WELLS ASOS REPORTED 60 MPH WINDS AT
8:20PM.
&&
JHLocal storm report, Oct 10, 9:08 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
908 PM CDT SUN OCT 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM TSTM WND GST ANNETTA SOUTH 32.67N 97.67W
10/10/2021 E60 MPH PARKER TX PUBLIC
60 MPH GUSTS REPORTED IN ANNETTA SOUTH.
&&Local storm report, Oct 10, 9:31 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
931 PM CDT SUN OCT 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND GST PONDER 33.18N 97.29W
10/10/2021 M60 MPH DENTON TX TRAINED SPOTTER
60 MPH WINDS REPORTED IN PONDER BY WEATHER
SPOTTER.
&&
JHLocal storm report, Oct 10, 10:31 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1031 PM CDT SUN OCT 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM TSTM WND DMG DENTON 33.22N 97.13W
10/10/2021 DENTON TX PUBLIC
DELAYED REPORT: SOCIAL MEDIA REPORTS SEVERAL
BROKEN LARGE TREE BRANCHES IN DENTON, TX.
&&
JHLocal storm report, Oct 10, 10:33 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1033 PM CDT SUN OCT 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG 1 WSW GUNTER 33.45N 96.75W
10/10/2021 GRAYSON TX PUBLIC
POWER POLES SNAPPED EAST OF 289 ON FM121 IN
GUNTER.
&&
JHThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 7:03 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens | 57 min |
| Oct 10, 7:14 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Erath, Palo Pinto, Stephens | 46 min |
| Oct 10, 7:23 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Stephens, Young | 37 min |
| Oct 10, 7:42 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland, Erath | 48 min |
| Oct 10, 7:54 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Hood, Jack, Montague, Palo Pinto, Parker and 1 more | 66 min |
| Oct 10, 8:08 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Parker, Wise | 52 min |
| Oct 10, 8:13 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker | 47 min |
| Oct 10, 8:23 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Comanche, Erath, Hamilton, Hood, Mills and 1 more | 67 min |
| Oct 10, 8:50 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Cooke, Dallas, Denton, Grayson, Parker and 2 more | 55 min |
| Oct 10, 9:06 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Cooke, Denton, Grayson | 39 min |
| Oct 10, 9:16 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Ellis, Hill, Johnson, Somervell | 59 min |
| Oct 10, 9:27 PM CDT | Tornado Warning | FWD | Johnson | 33 min |
| Oct 10, 9:40 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton, Fannin, Grayson, Hunt and 3 more | 65 min |
| Oct 10, 10:03 PM CDT | Tornado Warning | FWD | Ellis, Hill, Johnson | 27 min |
| Oct 10, 10:10 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Freestone, Henderson, Hill, Kaufman, Limestone and 2 more | 65 min |
| Oct 10, 10:24 PM CDT | Tornado Warning | FWD | Ellis | 36 min |
| Oct 10, 10:34 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Fannin, Hopkins, Hunt, Kaufman, Lamar and 3 more | 56 min |
| Oct 10, 11:04 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Henderson, Kaufman, Limestone, Navarro and 1 more | 56 min |
| Oct 10, 11:57 PM CDT | Special Weather Statement | FWD | Anderson, Freestone, Henderson | 63 min |
| Oct 11, 1:09 AM CDT | Special Weather Statement | FWD | Leon | 36 min |
| Oct 11, 1:11 AM CDT | Severe Thunderstorm Warning | FWD | Leon, Robertson | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.